Journal of Cancer Research and Therapeutics

CASE REPORT
Year
: 2021  |  Volume : 17  |  Issue : 4  |  Page : 1112--1114

A case of trastuzumab-induced dermatomyositis


Ioannis Panagiotis Trontzas, Nikolaos Konstantinos Syrigos, Elias Alexandros Kotteas 
 3rd Department of Internal Medicine, Oncology Unit, Athens School of Medicine, Sotiria General Hospital, Athens, Greece

Correspondence Address:
Elias Alexandros Kotteas
3rd Department of Internal Medicine, Oncology Unit, Athens School of Medicine, Sotiria General Hospital, 152 Mesogeion Avenue, Athens 11527
Greece

Human epidermal growth factor receptor 2 (HER-2) is a checkpoint, controlling cell proliferation and differentiation. Trastuzumab, a humanized monoclonal antibody directed against HER-2, is nowadays standard treatment for breast cancer patients whose tumors express HER-2. It is generally well tolerated, with a small number of patients developing mild adverse reactions. Dermatomyositis is a rare adverse event of trastuzumab therapy not well described in the literature. We herein present a case of a patient treated for hormone-sensitive invasive ductal carcinoma, who presented with symptoms of proximal muscle weakness, arthralgias, skin rash, and generalized fatigue. The symptoms started after the sixth cycle of trastuzumab and progressively deteriorated. The patient's medical and family history was unremarkable. Disease progression as a possible cause of dermatomyositis had been ruled out, and laboratory evaluation revealed moderate elevation of serum muscle proteins and acute-phase reactants. Trastuzumab treatment was discontinued, and 3 months later, the patient was free of symptoms without any further intervention.


How to cite this article:
Trontzas IP, Syrigos NK, Kotteas EA. A case of trastuzumab-induced dermatomyositis.J Can Res Ther 2021;17:1112-1114


How to cite this URL:
Trontzas IP, Syrigos NK, Kotteas EA. A case of trastuzumab-induced dermatomyositis. J Can Res Ther [serial online] 2021 [cited 2021 Nov 28 ];17:1112-1114
Available from: https://www.cancerjournal.net/article.asp?issn=0973-1482;year=2021;volume=17;issue=4;spage=1112;epage=1114;aulast=Trontzas;type=0